MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUSELECT DILATION TRACHESTOMY KIT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUSELECT DILATION TRACHESTOMY KIT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/860/090CZ
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device, an alarm went off and the inflation line was found damaged.No patient injury was reported.
 
Additional Manufacturer Narrative
Other, other text: manufacturing device history record review was not performed because the results of the complaint investigation is a design related problem.A product sample was received for evaluation.Visual inspection was performed.Visual inspection found the inflation line was detached from pilot balloon.The root cause of the reported issue was found to be a design problem.An internal capa has been opened and this issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional corrective actions will be taken.

Brand Name
PORTEX BLUSELECT DILATION TRACHESTOMY KIT
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
3-10-15, hakata station east,
minneapolis, MN 55442
MDR Report Key15047892
Report Number3012307300-2022-13555
Device Sequence Number6241913
Product Code BTO
UDI-Device Identifier15019517076172
UDI-Public15019517076172
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101/860/090CZ
Device Catalogue Number101/860/090CZ
Was Device Available for Evaluation? No
Date Returned to Manufacturer06/28/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown